Thanks Dawn just read the article and note that it can be caused by Antibotics which I am currently taking so this may be the cause of it as not had it before. Have an apt with doctor on Monday so will raise this with him. X
Hi Lisad - sore mouth/ tongue is a common SE of T, but oral thrush is something else. Signs of oral thrush are white spots all over your mouth and tongue, so if you haven't got that, you haven't got thrush - see: http://www.nhs.uk/Conditions/Oral-thrush---adults/Pages/Introduction.aspx. You probably have not got oral thrush if your tongue is just sore and red, but it could develop into it if you are not careful, so you may have to take some precautions to stop it from happening. Have you been given a course of Fluconazole tablets as a preventative? If not, I suggest you try and get some from your GP asap. In the meantime, try Bonjela to relieve the soreness and rinsing your mouth with salt solution after meals, if you haven't been given anything else. This should help in the short-term. Hope this helps and that your tongue gets better soon.
Re: thinning eyebrows - I can recommend L'Oreal Brow Artist to enhance what's left. It is surprisingly easy to use (even for someone as ham-fisted as me). It costs £10.00 (but you're worth it). I got mine from Sainsburys but I imagine they are available from other large supermarkets and chemists as well. It is a kit containing wax, powder, tweezers and a two-ended brush. You apply the wax to the brow line with the one end of the brush, using what's left of your eyebrows as a guide, then you apply the powder, then finally you use the other spooly end of the brush to blend the powder with your eyebrows.
Hi ladies haven't posted much of late but have been reading the posts. My last chemo is on 4th Jan due to going away on holiday over Christmas . Will be pleased when I had the final one to be honest I do not know if I have been lucky but I have not experienced any sickness although I did found out that some of the anti sickness drugs that I have been given under private care is not given out on the NHS unless you are really sick !! I still have my eyelashes and eyebrows although not as thick as before but still there to make an impact:smiley loll: Not sure if this had been due to me using serum on them everyday but I am happy. Have not put on weight but this might be due to not being able to eat sweet things so there is some benefits to this:smiley loll: finding it takes longer to recoup after chemo the more you have I guess this is a build of the drugs in your body? I am currently suffering with an extremely sore tongue what is that about? Never had it before what when I eat certain foods it's like my mouth is on fire. Is this thrush? As I am sure next week will be busy for most of you I would like to wish you a very Happy Christmas and an even better New Year. As mentioned we have come so far already and thank you all for your advice and support on this thread. Radiation scheduled for February so will probably catch up and ask questions on the other thread. take care everyone xx
Hi Aine, thank you for your kind words. I should also thank you and everyone else on this thread for your support, which has been fantastic. Chemo has been tough (and it's not over yet!) but it would have been far harder without all of you. It helps to know you are not alone and that we are in this together. We've all come so far now that the end of the chemo is in sight, and we know we'll get through it. I'm not abandoning this thread, just joining another one, so I will still keep in touch to see how you are all getting along. Sorry to hear you are still feeling nauseous, but glad you are managing to keep going in spite of it. It's still early in your cycle, so hopefully you'll be feeling a lot better by Christmas. It's Day 3 for me too, and the SEs are also beginning to creep up on me. I don't get nausea, but the sore mouth, throat and difficulty swallowing aren't nice either, and this evening they started. I hope this means I will be OK by Christmas. Now I'm off the steroids, the fatigue train 🚂 has arrived as well, so I should sleep better tonight💤! Goodnight everyone.
Old Dawn - I don't know what this thread will be like without you - you have been a rock to all of us and a fantastic contributor since I joined in September.
Keep in contact with us - we all still need lots of advice and support don't we ladies?
I am on day 3 of Cycle 5 of T. Feeling nauseous and the aches are starting this evening from my neck and working their way down just as they did the last time. Not unbearable but have started on the Paracetamol early as you all wisely advised. I forced myself to take the dog for a short walk today and am so glad I did - it helped the nausea and cleared my head for a while. Tomato soup is great at settling the stomach.
Hopefully we will all be able to keep our minds busy with the Xmas preparations and the next few weeks will go quickly!!
Keep positive everyone. Xx
Well done, OldDawn. You should be feeling quite well by `Christmas. Forget about the surgery for the time being.
Thanks for advice Vintage and Auntinanna. I have had a 'hospital bag' on standby since my last hospital admission back in October, but I'll need to have a sort through it again before I go in for the operation to make sure everything I need is still there.
Aine is right, I can't seem to find any suitable button front pyjamas anywhere. They're either too warm and fleecy, or have trousers that are too long for me and would be difficult to take up. The funny thing is, I remember seeing loads of them in the shops before, when I didn't want them! I'm thinking of getting some cheap blouses or crop top things instead, which I can wear with my existing pyjama bottoms.
Rosie - can't help you on timing of injections I'm afraid. For the pain, I am being given Paracetamol in the hospital before the T infusion, and am continuing to take them afterwards for the next few days as required. I was advised by the nurse that it is best to take the painkillers before the pain kicks in, as it is more effective at controlling it than taking them after the pain arrives. This has worked well for me so far, but as everyone is different, ALWAYS check with the nurse that it is appropriate for you before doing this. Also be careful to allow the minimum hours between doses of whatever painkillers you are taking, and not to exceed the maximum daily dose. Overdosing on Paracetamol is not recommended. Wishing you all a pain free cycle next time. XX
Bring ear-plugs!! hospitals can be very noisy at night - the staff in mine never stopped talking and it drove me mad.
Phone charger and headphones so you can watch stuff on your phone at night if you can't sleep.
Button front pyjamas - very hard to find though - over the head ones are too uncomfortable to pull on.
I noticed a lot of female patients didnt wear pyjamas but wore light track pants and loose tops or hoodies. I brought 6 pairs of pyjamas for 5 days in hospital. Only wore 4.
A zip up hoodie is more comfy than a bulky dressing gown.
body wipes to keep yourself feeling fresh.
lots of moisturiser - it can be a very dry atmosphere
Hi on day 20 of the first T cycle. Just to say to you all that I had 2 weeks of fatigue and aches and pains along with diarrhoea days 10 to 14 (like a slurry spreader - some of you will understand. I took paracetamol and it was bearable. Nausea was still a problem.
However ....on day 15 a miracle happenned...the fatigue lifted, the nausea lifted and I have had 5 days of feeling like a normal human being again. I haven't felt like this since the summer.
So please be encouraged by this and hopefully some of you will have the same break as me. I am now preparing for the second T on Monday. In my mind this is the last one. Cycle 6 on Jan 2 will be the final poisoning session and as far as I am concerned I will be on holiday from then on. I don't care about SE's for that one because it will be the chemo over - think I will just drink Prosecco through those 3 weeks!
The LGFB last week was really enjoyable - make sure you all do one.
Good luck all of you and carpe diem
Also I bought some bra strap extensions from M&S to make the bra loose around my back for the first few weeks - they were a great idea.
Anyone know how long taste disturbance lasts during the T cycles? I'm on Day 11 and everything still tastes awful - on FEC my taste was resolving by now. I' m feeling very frustrated because I'm quite often hungry....